MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1007/bf03018736

Медицинская библиотека · Canadian journal of anaesthesia = Journal canadien d'anesthesie · 2003

Acute upper airway angioedema secondary to acquired C1 esterase inhibitor deficiency: a case report.

Wong David T, Gadsden Jeff C

Клинический случайСтатьяПоддержка исследования: вне правительства СШАПеревод в очереди

Аннотация

PURPOSE: Adverse reactions to local anesthetics are widely reported. We report a case of acute upper airway angioedema presumed to be due to the local anesthetic articaine, which was subsequently diagnosed as acquired C1 esterase inhibitor deficiency.

CLINICAL FEATURES: A 54-yr-old woman presented with a history of progressive facial and periorbital edema 24 hr after receiving articaine local anesthetic for a dental procedure. She was in mild respiratory distress but was not stridorous. After inhalational induction with sevoflurane in the operating room, direct laryngoscopy revealed marked edema of supraglottic structures including epiglottis, uvula and aryepiglottic folds and the larynx was not visualized. The patient's trachea was intubated under direct laryngoscopy. Seventy-two hours later, the endotracheal tube was removed and she made an uneventful recovery. Initially, the angioedema was thought to be caused by a hypersensitivity reaction to articaine. Later investigations showed normal C3 complement level, very low C4 complement and C1 esterase inhibitor levels confirming a diagnosis of C1 esterase inhibitor deficiency. Subsequently, the patient was started on androgen therapy. Her C1 esterase inhibitor level normalized and she remained symptom free nine months after initial presentation.

CONCLUSION

We report a case of acute upper airway angioedema secondary to C1 esterase inhibitor deficiency requiring emergency airway management. Anesthesiologists should consider C1 esterase inhibitor deficiency in the differential diagnosis of patients with airway edema and be familiar with the acute and prophylactic treatment of patients with this diagnosis.

Для цитирования: Wong David T, Gadsden Jeff C. Acute upper airway angioedema secondary to acquired C1 esterase inhibitor deficiency: a case report.. Canadian journal of anaesthesia = Journal canadien d'anesthesie. 2003. DOI: 10.1007/bf03018736.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.